Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX

May 27, 2024Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2024, 4:48 PM CDT for Edwards County, Real County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2024, 4:48 PM CDT (21:48 UTC)
Expired
May 27, 2024, 5:34 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:57 PM CDT, 51 minutes earlier.

Area forecast discussion, May 27, 3:57 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
357 PM CDT Mon May 27 2024

...New UPDATE...

.UPDATE...
Issued at 357 PM CDT Mon May 27 2024

Severe Thunderstorm Watch 336 has been issued for all of South
Central Texas, except near the Coastal Plains through 10 PM. Showers
and thunderstorms have developed over the Hill Country in proximity
to the dryline and over the Serranias del Burro of Mexico. Forecast
soundings show steep mid level lapse rates, moderate instability, and
inverted-V profile over our area. As a result, large, possibly very
large hail and damaging wind gusts are the main threats. Remainder of
the forecast is on track.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 209 PM CDT Mon May 27 2024

Latest visible satellite images are showing a scattered to broken
low level cloud deck across the coastal plains while the rest of
South Central Texas enjoys mostly sunny skies. There are a few high
clouds arriving from the west associated with elevated moisture and
from the top of the storms that are already ongoing across the
Serranias del Burro Mountains. This activity out west may take
several hours to make it into parts of the Rio Grande later this
afternoon and early evening. In the meantime, temperatures continue
to climb into the 90s and ranging from 100 to 101 degrees along the
Rio Grande as of 130 PM. A Heat Advisory and Excessive Heat Warning
continues in effect for most of South Central Texas through 8 PM
this evening. Dangerously hot conditions with heat index values of
110 to 114 are forecast for the I-35 corridor and from 114 to 117
across the coastal plains through early this evening.

Circling back to the storms mentioned above, some of them could
make into the Rio Grande later this afternoon and early evening as
they develop ahead of the dry-line. Another area of convective
initiation is expected ahead of a cold front over central Texas.
Some of these storms could be developing over parts of the southern
Edwards Plateau and Hill Country late this afternoon through this
evening. If they do manage to develop, the main threats will be
large hail and damaging wind gusts. Storm activity should be over by
midnight tonight.

Much cooler temperatures are forecast for Tuesday as clouds linger
around for most of the day and there are better chances for showers
and storms. Tuesday's highs are forecast to range from the low to
mid 90s across the Hill Country and I-35 corridor to upper 90s and
up to 101 for the coastal plains and along the Rio Grande. Tuesday's
weather setup brings the potential for strong to severe storms
across most areas of South Central Texas as storms develop ahead of
the dry-line and a quasi-stationary frontal boundary over central
Texas. It is possible that a linear MCS develops over the San Angelo
CWA and then pushes into the Rio Grande/southern Edwards
Plateau/Hill Country and parts of the I-35 corridor late afternoon
continuing into the evening. The main threats are likely to be
damaging wind gusts of 60 mph and greater and large to very hail.
The storm system weakens as it moves into the coastal plains and
then over the middle Texas coast.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 209 PM CDT Mon May 27 2024

The beginning of the long term period will see temperatures closer
to normal values along with daily low to medium chances for
thunderstorms. The thunderstorm chances can be largely attributed to
a stationary front across the northern portion of the state through
the remainder of the work week and occasional upper level
disturbances riding over the ridge which will remain centered over
Mexico. While this particular pattern results in daily chances for
rain, the exact locations where the rain will fall remain uncertain
due to the subtle and fairly broad forcing. Regardless, daily
isolated to scattered convection will help keep temperatures at bay
through the week due to increased cloud cover and rain cooled air.
Guidance shows a slight northward shift of the higher upper level
heights over the coming weekend, which will likely bring a slight
warming trend and drier conditions heading into the beginning of
next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Mon May 27 2024

Low clouds continue to dissipate early this afternoon with VFR
cigs/vbsys for KDRT and KSAT. MVFR cigs are likely to stay around
KAUS and KSSF for another hour before VFR flight conditions return
and remain through late tonight. There is a slight to low end chances
for showers and storms along the Rio Grande later this afternoon
into early evening. Kept out the mentioning of showers or TS for
KDRT through the period, but monitoring closely in case of needing an
AMD. These storms are likely to move into the northeast and affect
parts of the southern Edwards Plateau and Hill Country. Probability
of these storms to affect the I-35 corridor is less than 20 percent
and therefore, kept the activity out of TAFs. Southeast to east winds
6 to 12 knots are forecast for all area sites through late tonight.
MVFR cigs develop overnight to affect the I-35 terminals through late
Tuesday morning.

&&

.CLIMATE...
Issued at 209 PM CDT Mon May 27 2024

There is a good chance for all climate sites to break today's high
temperature records as they sit at 100 for AUS, ATT, SAT and 106 for
DRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  94  72  88 /  20  20  50  40
Austin Bergstrom Intl Airport  74  94  71  89 /  20  20  50  40
New Braunfels Muni Airport     75  97  73  92 /  20  20  50  40
Burnet Muni Airport            73  90  70  85 /  20  30  60  40
Del Rio Intl Airport           80 101  77  98 /  20  40  40  20
Georgetown Muni Airport        73  91  70  85 /  20  30  60  50
Hondo Muni Airport             75  97  71  93 /  20  20  50  30
San Marcos Muni Airport        74  95  72  91 /  20  20  50  40
La Grange - Fayette Regional   76  94  73  88 /  20  20  30  50
San Antonio Intl Airport       76  96  73  92 /  20  20  50  30
Stinson Muni Airport           77  97  74  93 /  20  20  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Kinney-Maverick-
Uvalde-Val Verde-Williamson-Zavala.

Excessive Heat Warning until 8 PM CDT this evening for Atascosa-
Bastrop-Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-
Guadalupe-Hays-Karnes-Lavaca-Lee-Medina-Travis-Wilson.

&&

Short-Term...04
Long-Term...05
Aviation...04
Hazardous weather outlook, May 27, 3:26 AM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
326 AM CDT Mon May 27 2024

TXZ171>173-183>194-202>209-217>225-228-280830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
326 AM CDT Mon May 27 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Some of the hottest temperatures so far this season continues
today. Heat index values will be dangerously high for this time
of year, ranging from 105 to 115 across most of the area. Either
Heat Advisories or Excessive Heat Warnings remain in effect for
most areas. Those spending extended time outdoors and not
acclimated to the heat could be susceptible to heat related
illness if not taking proper heat precautions, such as drinking
plenty of water and taking frequent breaks out of the sun and
heat.

There is a level 2 out of 5 risk for isolated severe storms
across South Central Texas late this afternoon and this evening.
Primary severe threats are for damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a level 2 out of 5 risk for scattered severe
thunderstorms over most of South Central Texas Tuesday afternoon
into Tuesday night. Large hail and damaging winds will be the
primary threats. Some locally heavy downpours up to 2 inches will
be possible Tuesday night over much of the Hill Country and parts
of Central Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde33 min
May 27, 3:53 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXVal Verde17 min
May 27, 4:03 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr, Real57 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde23 min
May 27, 4:39 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano28 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr30 min
May 27, 5:05 PM CDTSpecial Weather StatementEWXLlano25 min
May 27, 5:24 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie47 min
May 27, 5:29 PM CDTSpecial Weather StatementEWXVal Verde46 min
May 27, 5:33 PM CDTSpecial Weather StatementEWXReal42 min
May 27, 5:47 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Gillespie, Llano58 min
May 27, 5:57 PM CDTSpecial Weather StatementEWXKendall48 min
May 27, 6:16 PM CDTSpecial Weather StatementEWXReal44 min
May 27, 6:18 PM CDTSpecial Weather StatementEWXKerr42 min
May 27, 6:42 PM CDTSevere Thunderstorm WarningEWXBurnet, Travis14 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.